Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Lubbock, TX

March 1, 20074 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 1, 2007, 7:00 AM CST for 4 counties in Texas. It took effect at Mar 1, 2007, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 7:00 AM CST (13:00 UTC)
In effect from
Mar 1, 2007, 12:00 PM CST
Expired
Mar 1, 2007, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -360 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2542 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-360 m²/s²
0-3 km storm-relative helicity
-216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 011300
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
700 AM CST THU MAR 1 2007

TXZ033-034-039-040-012200-
/O.NEW.KLUB.FW.W.0005.070301T1800Z-070302T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
700 AM CST THU MAR 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING OVER THE SOUTHWESTERN SOUTH PLAINS DUE TO STRONG WINDS...
LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

VERY DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON OVER THE SOUTHWESTERN SOUTH PLAINS. WITH ON-GOING VERY
HIGH TO EXTREME FIRE DANGER OVER THIS AREA...IT COULD RESULT IN
THE RAPID SPREAD OF WILD FIRES. WEST TO NORTHWEST WINDS ARE
EXPECTED TO INCREASE TO 20 MPH OR MORE WITH GUSTS TO 30 MPH OR
MORE DURING THE AFTERNOON...ALONG WITH RELATIVE HUMIDITIES BELOW
15 PERCENT. THE WINDS SHOULD DECREASE EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH.

$$
1 follow-up statement
000 
WWUS84 KLUB 012126
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CST THU MAR 1 2007

TXZ033-034-039-040-020100-
/O.CON.KLUB.FW.W.0005.000000T0000Z-070302T0100Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
326 PM CST THU MAR 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING OVER THE SOUTHWEST SOUTH PLAINS DUE TO 20 FOOT WINDS OF 
20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES OF 15 PERCENT OR 
LESS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING.

VERY DRY AND BREEZY TO WINDY CONDITIONS WILL PERSIST ACROSS THE
SOUTHWEST SOUTH PLAINS THROUGH EARLY THIS EVENING. GIVEN VERY HIGH
TO EXTREME FIRE DANGER...ANY FIRE STARTS COULD RESULT IN RAPID
FIRE SPREAD. WESTERLY 20 FOOT WINDS SUSTAINED AROUND 20 MPH WILL
CONTINUE ACROSS THE AREA UNTIL AROUND 7 PM WHEN THE WINDS WILL
BEGIN TO SUBSIDE. ADDITIONALLY...VERY DRY AIR...WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT WILL CONTINUE THROUGH EARLY
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:58 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 1, 3:58 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
358 AM CST THU MAR 1 2007

.SHORT TERM...
VERY DRY AIR WILL REMAIN ACROSS SOUTH PLAINS REGION TODAY FOLLOWING
UPPER TROUGH. A WEAK SHALLOW FRONT WILL SLIDE ACROSS THE AREA EARLY
THIS MORNING WITH COOLING ALL SECTIONS. BUT MIXING WILL BE DEEP
ENOUGH THIS AFTERNOON AND SURFACE GRADIENT STRONG ENOUGH FOR WINDS
TO INCREASE AGAIN ACROSS SOUTHERN ZONES AT LEAST. ADDED AREAS
BLOWING DUST INTO SOUTHWESTERN ZONES FOR THE AFTERNOON. BETTER
COOLING AND DE-COUPLING OVERNIGHT TONIGHT WILL HELP SETTLE WINDS
FINALLY. VERY DRY AIR FAVORS LOW END OF GUIDANCE TEMPERATURES
TONIGHT.  MCQUEEN

.LONG TERM...
ON FRIDAY...MODEL GUIDANCE COMING INTO AGREEMENT THAT A SHTWV TROUGH
WILL SWING AROUND THE WEST SIDE OF MIDWEST VORTEX...ACROSS COLO/NM
AND WTX. THIS WILL SEND A FAIRLY STRONG COLD FRONT THROUGH THE
REGION. THE LATEST GFS AND NAM RUNS MOVE THE FRONT THROUGH THE CWA
BETWEEN 9PM AND 3AM FRI NIGHT/SAT MORN. STRONG WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS SHOULD ACCOMPANY THE FROPA. AT THE SAME
TIME...MODELS ALSO BREAK OUT SOME QPF ACROSS NE AND EC NM...IN THE
BASE OF THE H5 TROUGH. ALTHOUGH VERY DRY LOW-LVLS SHOULD PROHIBIT
ANY ACTUAL SHOWERS IN OUR CWA...BROKEN TO OVERCAST CLOUD DECK MAY
PASS ACROSS THE AREA. COMBINATION OF CLOUDINESS AND GOOD LOW-LVL CAA
ON STOUDT NORTHERLY WINDS BEHIND THE FRONT SHOULD PRODUCE A
BLUSTERY...CHILLY DAY FOR SAT...WITH HIGHS IN THE 40S TO LOWER 50S.

SFC RIDGE WILL MOVE IN SAT NIGHT AND BRING LIGHTER WINDS...DRY AIR
AND VERY CHILLY OVERNIGHT LOW TEMPS. MAY SEE SOME TEENS IN THE SW
PANHANDLE.

WARMING TREND BEGINS ON SUN AS HIGH-AMPLITUDE UPPER RIDGE ACROSS THE
WESTERN U.S. WEAKENS AND GETS SHOVED EAST BY THE NEXT SHTWV TROUGH
MOVING ONSHORE. HIGH TEMPS SHOULD INCREASE TO THE LOWER 60S SUN AND
INTO THE 70S ON MON. GFS AND ECMWF DIVERGE FOR TUE TO THU TIME
FRAME. THE GFS TAKES THE REMNANT WEST COAST WAVE INTO THE CENTRAL
PLAINS ON TUE AND SENDS A WEAK COLD FRONT INTO WTX...BRINGING A
MODEST COOLDOWN TUE WITH A QUICK RETURN TO ZONAL FLOW ALOFT AND
SOUTHERLY LOW-LVL FLOW BY WED. ECMWF TAKES MORE JET ENERGY SOUTH AND
CONSEQUENTLY THE SRN PORTION OF TROUGH IS STRONGER AND SLOWER AS IT
MOVES FROM THE DESERT SW INTO THE SRN PLAINS ON WED. IN EITHER
CASE...IT APPEARS LOW-LVL MOISTURE WILL BE LACKING FOR ANY POPS.

&&

.AVIATION...
WINDS MAY BE JUST STRONG ENOUGH THIS AFTERNOON TO KICK UP A BIT OF
DUST AGAIN AT KLBB. AT THIS TIME WE DO NOT SEE MORE THAN MINOR
VISIBILITY RESTRICTIONS.  MCQUEEN

&&

.FIRE WEATHER...
ALL GUIDANCE SUGGESTS POTENTIAL FOR WINDY CONDITIONS ACROSS THE
SOUTHWESTERN SOUTH PLAINS THIS  AFTERNOON. AND WITH EXTREMELY LOW
DEWPOINTS...EVEN AFTER A WEAK FRONT...RELATIVE HUMIDITY FORECASTS
THIS AFTERNOON HANDILY DROP BELOW 15 PERCENT OVER SOUTHWESTERN SOUTH
PLAINS. FIRE DANGER REMAINS EXTREME DUE TO RECENT DRYNESS...ABOVE
NORMAL TEMPERATURES...AND CURED VEGETATION. WE ARE ISSUING A RED
FLAG WARNING THIS AFTERNOON UNTIL AROUND SUNSET. MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  21  52  22  45 /   0   0   0  10   0
TULIA         55  22  53  24  48 /   0   0   0   0   0
PLAINVIEW     56  24  56  26  47 /   0   0   0   0   0
LEVELLAND     58  24  58  28  49 /   0   0   0   0   0
LUBBOCK       58  27  57  27  49 /   0   0   0   0   0
BROWNFIELD    60  28  59  28  52 /   0   0   0   0   0
CHILDRESS     61  28  58  30  51 /   0   0   0   0   0
SPUR          62  29  59  31  51 /   0   0   0   0  10
ASPERMONT     66  28  60  32  52 /   0   0   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ033-034-039-040.

&&

05/33/05
Hazardous weather outlook, Mar 1, 5:27 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
527 AM CST THU MAR 1 2007

TXZ021>044-021130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
527 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
DORMANT VEGETATION...WINDY CONDITIONS AND A VERY DRY AIRMASS WILL
PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH AND SPREAD OF
WILD FIRES ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON. A
RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM NOON TO 7 PM
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LAND MANAGERS SHOULD BE AWARE OF THE THREAT FOR RAPID FIRE SPREAD
ACROSS THE SOUTHWEST SOUTH PLAINS THIS AFTERNOON.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.